Alert archive / Ohio / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at Jun 29, 2015, 12:58 PM EDT for 8 counties in Ohio. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2015, 12:58 PM EDT (16:58 UTC)
- Expired
- Jun 30, 2015, 12:45 PM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WGUS43 KIWX 291658 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1258 PM EDT MON JUN 29 2015 OHC003-039-051-069-125-137-161-171-300445- /O.NEW.KIWX.FA.W.0021.150629T1658Z-150630T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PAULDING OH-VAN WERT OH-PUTNAM OH-WILLIAMS OH-FULTON OH-ALLEN OH- HENRY OH-DEFIANCE OH- 1258 PM EDT MON JUN 29 2015 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... PAULDING COUNTY IN WEST CENTRAL OHIO... VAN WERT COUNTY IN WEST CENTRAL OHIO... PUTNAM COUNTY IN WEST CENTRAL OHIO... WILLIAMS COUNTY IN NORTHWESTERN OHIO... FULTON COUNTY IN NORTHWESTERN OHIO... CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO... HENRY COUNTY IN NORTHWESTERN OHIO... DEFIANCE COUNTY IN NORTHWESTERN OHIO... * UNTIL 1245 AM EDT TUESDAY * AT 1250 PM EDT...SEVERAL ROADS REMAINED CLOSED DUE TO FLOODING IN LOW LYING AND POOR DRAINAGE AREAS ACROSS NORTHWEST OHIO. IN ADDITION TO MOST RIVERS...SMALLER STREAMS AND CREEKS ALSO REMAINED HIGH OR OUT OF THEIR BANKS. RAINFALL THIS MORNING HAS SLOWED THE RECESSION OF WATER IN SOME AREAS AS WELL. * SOME LOCATIONS THAT MAY STILL BE EXPERIENCING FLOODING INCLUDE AREAS IN AND AROUND...DEFIANCE...VAN WERT...NAPOLEON...BRYAN... WAUSEON...DELPHOS...OTTAWA...ARCHBOLD...AND MONTPELIER. * FOR INFORMATION ON RIVER FLOODING AND EXPECTED CRESTS...VISIT WWW.WEATHER.GOV/IWX . PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4073 8480 4170 8480 4172 8388 4076 8388 $$ SLL
1 follow-up statement
773 WGUS43 KIWX 300430 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1230 AM EDT TUE JUN 30 2015 OHC003-039-051-069-125-137-161-171-301645- /O.EXT.KIWX.FA.W.0021.000000T0000Z-150630T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PAULDING OH-VAN WERT OH-PUTNAM OH-WILLIAMS OH-FULTON OH-ALLEN OH- HENRY OH-DEFIANCE OH- 1230 AM EDT TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN... PAULDING COUNTY IN WEST CENTRAL OHIO... VAN WERT COUNTY IN WEST CENTRAL OHIO... PUTNAM COUNTY IN WEST CENTRAL OHIO... WILLIAMS COUNTY IN NORTHWESTERN OHIO... FULTON COUNTY IN NORTHWESTERN OHIO... CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO... HENRY COUNTY IN NORTHWESTERN OHIO... DEFIANCE COUNTY IN NORTHWESTERN OHIO... * UNTIL 1245 PM EDT TUESDAY * AT 1221 AM EDT...LATEST REPORTS FROM NORTHWEST OHIO INDICATED THAT FLOOD WATERS WERE RECEDING IN MOST OF THE AREA... HOWEVER SOME ROADS REMAINED CLOSED DUE TO FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION... FLOODING ON MANY RIVERS WAS CONTINUING IN THE AREA. DESPITE SCATTERED SHOWERS TODAY... FLOODING SHOULD GENERALLY CONTINUE TO GRADUALLY SUBSIDE. THE ONLY EXCEPTION WILL BE NEAR RIVERS WHERE SOME RISES IN FLOOD WATERS ARE STILL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4073 8480 4170 8480 4172 8388 4076 8388 $$ NWS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 6:59 AM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 29, 6:59 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 659 AM EDT MON JUN 29 2015 .SYNOPSIS... ISSUED AT 446 AM EDT MON JUN 29 2015 LOW PRESSURE WILL DRIFT ACROSS NORTHERN INDIANA TODAY...BRINGING YET ANOTHER CHANCE FOR SHOWERS AND A FEW STORMS. AS THE LOW MOVES AWAY THIS EVENING A BRIEF DRY PERIOD IS IN STORE PRIOR TO THE ARRIVAL OF THE NEXT CHANCE FOR RAIN ON TUESDAY. HIGHS TODAY WILL BE IN THE LOWER 70S WITH LOWS TONIGHT DROPPING INTO THE UPPER 50S TO LOWER 60S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 446 AM EDT MON JUN 29 2015 THE TRAIN OF WAVES CONTINUES WITH ONE UPPER LEVEL SYSTEM NOW PASSING ACROSS THE SOUTHERN GREAT LAKES/N OHIO VALLEY WITH SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS. COVERAGE SO FAR HAS STRUGGLED ACROSS THE FORECAST AREA WITH SOME SMALL AREAS OF SHOWERS MOVING GENERALLY ALONG AND SOUTH OF US 24. TRENDS TO THE WEST WOULD SUGGEST THAT RAINFALL CHANCES MAY DIMINISH QUICKLY THIS MORNING WITH THE MAIN FOCUS ON SE/E SECTIONS THAT HAVE SEEN TOO MUCH RAIN ALREADY. A FEW OF THE HIGH RES MODELS PRINT OUT THREE QUARTERS TO OVER AN INCH OF RAIN (6Z RAP WENT TO EXTREME OF SWATH OF 1 TO 2 INCHES OF RAIN FROM GRANT COUNTY NE TO FT WAYNE). GIVEN LIKELIHOOD OF DEFORMATION ZONE OF MODERATE TO POSSIBLY LOCALLY HEAVY RAINFALL SETTING UP IN EASTERN AREAS...RAINFALL AMOUNTS COULD BE REALIZED. HOWEVER...PWATS NOT AS HIGH AS PAST SYSTEMS AND WHILE BRIEFLY SLOWING THE SYSTEM WILL BE SOMEWHAT MORE PROGRESSIVE IN NATURE. WITH MUCH OF THE AREA OF CONCERN ALREADY COVERED BY AREAL FLOOD WARNING THAT WILL LIKELY BE EXTENDED HOISTING A WATCH FOR THOSE AREAS SERVES NO PURPOSE. IN LOCATIONS FURTHER SOUTHWEST...ARGUMENT COULD BE MADE TO HOIST THE WATCH...BUT EQUAL ARGUMENT (AND MAYBE BETTER APPROACH) COULD BE TO EXPAND/ISSUE AREAL FLOOD WARNING VS A FLOOD WATCH. WILL MONITOR TRENDS NEXT COUPLE OF HOURS. TEMPERATURES WERE LOWERED SOMEWHAT TODAY WITH CLOUDS AND PRECIP BUT MAY STILL BE TOO WARM. BEST POTENTIAL FOR HEATING MAY BE IN SW AREAS THAT COULD SEE SOME BREAKS IN THE CLOUDS BY LATE AFTERNOON AS THE SFC LOW PASSES OVERHEAD. PRECIP MAY LINGER IN THE EAST INTO THE EVENING BUT SHOULD PUSH OUT RATHER QUICKLY AS SMALL AREA OF SUBSIDENCE SHIFTS IN LATE EVENING INTO PART OF THE OVERNIGHT HOURS BEFORE THE NEXT WAVE APPROACHES. KEPT SLGT CHC POPS THROUGH THE NIGHT WITH INCREASE IN THE WEST TOWARDS DAYBREAK. LOWS WILL DROP INTO THE UPPER 50S TO LOWER 60S. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 446 AM EDT MON JUN 29 2015 SHRTWV OVER MANITOBA THIS MORNING EXPECTED TO DROP SE TO NE IL BY 12Z TUE THEN SWING EAST THROUGH BASE OF TROF ACROSS NRN INDIANA DURING THE DAY. MODELS SUGGEST FAIRLY STRONG FORCING AND WK-MOD INSTABILITY WILL ACCOMPANY THIS SYSTEM TUE...SO SCT-NUMEROUS SHOWERS/TSTMS LIKELY. SFC CDFNT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO MOVE SLOWLY SE ACROSS OUR CWA TUE NGT-WED NGT AS ANOTHER SHRTWV MOVES SE FROM THE NRN PLAINS TO THE LWR OH VALLEY. THIS MAY CAUSE SCT SHOWERS/TSTMS TO CONT IN THE CWA WITH BEST CHANCES ACROSS SRN PORTIONS OF THE AREA IN CLOSEST PROXIMITY TO THE SLOW MOVG SFC BOUNDARY. CURRENT AMPLIFIED UPR AIR PATTERN WITH STRONG RIDGE IN WRN NORTH AMERICA AND TROF FROM HUDSON BAY THROUGH THE GRTLKS EXPECTED TO TRANSITION TO A MORE ZONAL FLOW LATE IN THE PERIOD AS GULF OF ALASKA CLOSED LOW GETS KICKED EAST INTO WRN CANADA WKNG RIDGE IN THAT AREA. STILL... A WK BROAD TROF EXPECTED TO PERSIST ACROSS THE GRTLKS THROUGH THE PERIOD WITH AN E-W ORIENTED STNRY SFC BOUNDARY LIKELY CONTG JUST SOUTH OF OUR CWA. ALSO APPEARS THAT SOME WK SHRTWVS WILL TOP WRN RIDGE AND MOVE SE TOWARD BASE OF THE BROAD TROF OVER OUR AREA IN THIS TIMEFRAME. THUS... A SMALL CHANCE OF SHOWERS/TSTMS CONTS FOR MUCH OF THE LONG TERM PERIOD. THIS SCENARIO ALSO SUPPORTS A CONTINUATION OF TEMPS SLIGHTLY BLO NORMAL THROUGH THIS PERIOD... THOUGH A WARMUP EXPECTED NEXT WEEKEND AS FLOW ALOFT BECOMES MORE ZONAL AND LOW LEVEL SOUTHERLY WINDS RETURN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 653 AM EDT MON JUN 29 2015 LOW PRESSURE MOVG EAST ACROSS CENTRAL INDIANA WAS CAUSING AN AREA OF RAIN WITH LOW CIGS TO SPREAD INTO NRN INDIANA. MAINLY MVFR CONDITIONS EXPECTED WITH A PERIOD OF IFR LIKELY AT FWA MIDDAY. CONDITIONS SHOULD IMPROVE THIS EVE AS THE LOW MOVES EAST BUT LIGHT WINDS AND MOIST LOW LEVELS OVERNIGHT SHOULD CAUSE SOME STRATUS/FOG TO DEVELOP TOWARD DAYBREAK WITH IFR CONDITIONS PSBL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...JT AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 29, 6:53 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 653 AM EDT MON JUN 29 2015 INZ006>009-013-015-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002- 004-005-015-016-024-025-301100- LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC... FRANCESVILLE...ROCHESTER...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 653 AM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA. RENEWED FLOODING DUE TO LOCALLY HEAVY RAINFALL TODAY IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS ARE ENCOURAGED TO REPORT FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-012-014-016-MIZ077-078-301100- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-KOSCIUSKO-BERRIEN- CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...PLYMOUTH... BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 653 AM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 653 AM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... AND FRIDAY THROUGH SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Areal Flood Warnings in Ohio, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.